Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 7, 2007, 3:41 PM CDT for Castro County, Swisher County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 3:41 PM CDT (20:41 UTC)
- Expired
- Sep 7, 2007, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:26 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 7, 3:26 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 326 PM CDT FRI SEP 7 2007 .SHORT TERM... THUNDERSTORMS ARE BEGINNING TO DEVELOP FROM THE SOUTH-CENTRAL PANHANDLE THROUGH THE CENTRAL AND WESTERN SPLNS. SFC FRONT APPEARS TO BE LOCATED FROM NEAR CLOVIS TO CHILDRESS...BUT WEAK SFC TROUGH OR OUTFLOW HAVE MOVED FURTHER SOUTH THROUGH MUCH OF THE CWA...AND TCU FIELD ALSO SEEMS TO HAVE FORMED ALONG PRE-FRONTAL TROUGH ACROSS COCHRAN AND YOAKUM COUNTIES. EXPECT THIS ACTIVITY TO CONTINUE TO EXPAND THROUGH THE AFTN AND EARLY EVE. SPECIAL 18Z WTXM SOUNDING FROM REESE CONFIRMS A VERY MOIST ATMOSPHERE AND SHOWS ABOUT WIND SPEEDS OF ABOUT 25 KTS. WITH SB-CAPES OF 3K PER SPC/RUC ANALYSIS STORMS SHOULD HAVE SUFFICIENT SHEAR/ENERGY FOR SOME ORGANIZATION AND SVR POTENTIAL...PARTICULARLY STRONG WINDS AND MARGINALLY SVR HAIL. TOR THREAT DOES NOT APPEAR VERY HIGH GIVEN THE WEAK LOW-LVL WIND FIELD EXCEPT FOR IN THE VICINITY OF THE STRONGER BOUNDARY MOVING IN FROM THE NORTH. WILL WATCH STORMS ALONG THIS BOUNDARY CAREFULLY AS IT SAGS SOUTH THROUGH OUR NRN COUNTIES. OTHER CONCERN IS FLASH FLOODING. OF PARTICULAR CONCERN IS THE AREA THAT RECEIVED 4-6 INCHES OF RAINFALL YSTDY ROUGHLY FROM TULIA...TO PLAINVIEW...TO FLOYDADA...TO TURKEY. IT THIS TIME WILL CONTINUE TO MONITOR THE CONVECTIVE TRENDS WITH AN EYE ON ISSUING A FLASH FLOOD WATCH IF IT APPEARS WE WILL SEE HEAVY RAIN IN THIS AREA. ANTICIPATE THE ACTIVITY CONTINUING THROUGH THE EVENING AND OVERNIGHT WITH A GRADUAL SHIFT IN EMPHASIS TO A HEAVY RAIN THREAT ACROSS THE EASTERN HALF OF THE CWA. THE FCST ON SAT WILL DEPEND HEAVILY ON WHAT TRANSPIRES OVERNIGHT AND HOW MUCH CLEARING CAN OCCUR IN THE MORNING. BEST DEEP MOISTURE AND FORCING SHOULD SLOWLY SHIFT TO THE SE DURING THE DAY BUT MAJOR DRYING DOES NOT SEEM TO OCCUR UNTIL THE EVENING. WILL CONTINUE CHANCE POPS WITH A HIGHEST VALUES ACROSS SE AND LOWEST NW. GFS MOS TEMPS ARE ABOUT 10 DEGREE ABOVE MET...FOR NOW WILL TREND MORE TOWARD COOLER MET. .LONG TERM... GIVEN CONCERNS WITH EVOLVING SEVERE WEATHER/FLOODING THREAT WILL BE BRIEF HERE WITH THIS LONG TERM DISCUSSION. RAIN CHANCES SHOULD BEGIN TO GRADUALLY DIMINISH FROM NORTH TO SOUTH SATURDAY EVENING AS THE FRONT PUSHES SOUTH ACROSS THE AREA. THE NEXT CHANCE OF RAIN WILL WILL COMMENCE LATE MONDAY WHEN A PROGRESSIVE/SHARP SHORTWAVE TROUGH PROPAGATES THROUGH NORTHWESTERLY FLOW ALOFT OVER THE SOUTHERN PLAINS. THIS FEATURE APPEARS TO CONTINUE A WARRANT OF CHANCE POPS /FAVORING THE NORTHEAST/ AND A POTENTIALLY STRONGER FROPA. RAIN CHANCES WILL DECREASE IN THE WAKE OF THIS FEATURE TUESDAY AFTERNOON...WITH RELATIVELY BENIGN WEATHER FOLLOWING. && .AVIATION... SCATTERED TSTM ACTIVITY SHOULD AFFECT THE KLBB AND KCDS TERMINALS THROUGH THE EVE..AND POSSIBLY OVERNIGHT. PERIODS OF MVFR CEILINGS WILL ACCOMPANY THE STORMS. ADDITIONALLY...STRONG AND VARIABLE WINDS ARE EXPECTED WITH THE STORMS...WITH GUST POTENTIALLY EXCEEDING 30 KTS. THE TSTMS WILL DECREASE IN INTENSITY TONIGHT...BUT THE POTENTIAL FOR LOWER CEILINGS/VISIBILITIES WILL INCREASE. SOME AREAS OF FOG ARE POSSIBLE BY EARLY SAT MORNING...BUT IT IS NOT EXPECTED TO BE WIDESPREAD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 86 64 82 60 / 50 30 20 20 20 TULIA 66 85 66 85 61 / 60 30 20 20 20 PLAINVIEW 65 84 66 86 62 / 70 40 20 20 20 LEVELLAND 67 87 64 86 63 / 60 30 30 20 20 LUBBOCK 69 86 67 87 64 / 60 40 30 20 20 BROWNFIELD 68 88 66 87 64 / 50 30 30 20 10 CHILDRESS 70 85 70 86 67 / 70 50 30 20 10 SPUR 69 85 70 87 65 / 50 40 40 20 10 ASPERMONT 72 87 71 89 69 / 40 40 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/20/99
Hazardous weather outlook, Sep 7, 11:30 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI SEP 7 2007 TXZ021>044-081630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE VICINITY OF A COLD FRONT LOCATED FROM THE WESTERN SOUTH PLAINS THROUGH THE NORTHERN ROLLING PLAINS. STORMS SHOULD INCREASE IN COVERAGE FIRST ACROSS THE WESTERN COUNTIES AND THEN SPREAD EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. A FEW STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO ONE INCH. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG THE FRONT. FLOODING DUE TO A VERY MOIST ATMOSPHERE...SOME THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN. ADDITIONALLY...THE THUNDERSTORMS ARE EXPECTED TO MOVE SLOWLY AND MAY BE CONCENTRATED ALONG THE FRONT...AND THIS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A VERY MOIST ATMOSPHERE IS EXPECTED TO REMAIN ACROSS THE OUTLOOK AREA ON SATURDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BRING THE THREAT OF HEAVY RAIN AND LOCALIZED FLOODING. THIS THREAT SHOULD SHIFT TO THE SOUTH AND EAST BY SATURDAY EVENING. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 7, 9:42 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 AM CDT FRI SEP 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST TURKEY 34.39N 100.90W
09/06/2007 E60 MPH HALL TX PUBLIC
&&
TLLocal storm report, Sep 7, 11:57 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 AM CDT FRI SEP 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 E FLOYDADA 33.98N 101.28W
09/06/2007 E1.00 INCH FLOYD TX TX DOT
&&
TLSpecial weather statement, Sep 7, 2:22 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 222 PM CDT FRI SEP 7 2007 TXZ035-041-071945- LUBBOCK TX-LYNN TX- 222 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM ACROSS LYNN AND LUBBOCK COUNTIES... AT 221 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSIFYING THUNDERSTORM 8 MILES NORTH OF TAHOKA...MOVING NORTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 7, 2:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 243 PM CDT FRI SEP 7 2007 TXZ033-034-072015- HOCKLEY TX-COCHRAN TX- 243 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM ACROSS COCHRAN AND HOCKLEY COUNTIES... AT 241 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF WHITEFACE...OR ABOUT 9 MILES SOUTHEAST OF MORTON...MOVING NORTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 7, 3:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 301 PM CDT FRI SEP 7 2007 TXZ021-022-072030- PARMER TX-CASTRO TX- 301 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM MOVING INTO NORTHEASTERN CASTRO AND NORTHWESTERN PARMER COUNTIES... AT 257 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN SOUTHERN DEAF SMITH COUNTY...ABOUT 10 MILES WEST OF HEREFORD. THIS STORM IS MOVING SOUTHEAST AT 20 MPH AND SHOULD BE IN THE VICINITY OF THE COMMUNITIES OF SUMMERFIELD AND BLACK BY 330 PM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Sep 7, 3:31 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 331 PM CDT FRI SEP 7 2007 TXZ022-023-072100- CASTRO TX-SWISHER TX- 331 PM CDT FRI SEP 7 2007 ...STRONG THUNDERSTORM ACROSS EASTERN CASTRO AND WESTERN SWISHER COUNTIES... AT 327 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF TULIA...MOVING EAST AT 15 MPH. THE TOWN OF NAZARETH MAY BE AFFECTED BY THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 32 min |
| Sep 6, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 59 min |
| Sep 7, 2:30 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 60 min |
| Sep 7, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 56 min |
| Sep 7, 3:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 62 min |
| Sep 7, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 61 min |
| Sep 7, 4:26 PM CDT | Tornado Warning | LUB | Swisher | 49 min |
| Sep 7, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 47 min |
| Sep 7, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 35 min |
| Sep 7, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.